Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 458, NWS Atlanta, GA

October 25, 2020Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 25, 2020, 4:19 AM EDT for Forsyth County, Georgia. It took effect at Oct 25, 2020, 4:31 AM EDT. It was in force for 63 min.

The area

The outline as issued.

The facts

Issued
Oct 25, 2020, 4:19 AM EDT (08:19 UTC)
In effect from
Oct 25, 2020, 4:31 AM EDT
Expired
Oct 25, 2020, 5:34 AM EDT
In force
63 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 5.92 ft at Oct 25, 2020, 4:00 AM EDT.

actionminormoderate051010/2510/26
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

957 
WGUS42 KFFC 250819
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
419 AM EDT Sun Oct 25 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC117-251615-
/O.NEW.KFFC.FL.W.0458.201025T0831Z-201025T1604Z/
/CMGG1.1.ER.201025T0831Z.201025T0900Z.201025T1003Z.UU/
419 AM EDT Sun Oct 25 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Big Creek near Cumming.
* Until this afternoon.
* At 3:45 AM EDT Sunday the stage was 5.9 feet.
* Flood stage is 6 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning to a crest of 6 feet early this morning. It will then 
  fall below flood stage this morning.
* Impact...At 6 feet, Flood stage is reached. Minor flooding will 
  expand into the natural flood plain of the creek upstream and 
  downstream from the gage at Atlanta Highway or Georgia Highway 9. 
  Large portions of the sidewalk and boardwalk of the Big Creek 
  Greenway will begin to flood. The areas under the Georgia 400 
  Highway and McFarland Road will be covered with around one foot of 
  water. A portion of the sidewalk under Majors Road will be covered 
  with around two feet of water.


&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424

$$
1 follow-up statement
743 
WGUS82 KFFC 250934
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
534 AM EDT Sun Oct 25 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Big Creek near Cumming affecting Forsyth County.

GAC117-251045-
/O.CAN.KFFC.FL.W.0458.000000T0000Z-201025T0934Z/
/CMGG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
534 AM EDT Sun Oct 25 2020

...The Flood Warning for the Big Creek near Cumming has been 
cancelled...

The Flood Warning is cancelled for
  the Big Creek near Cumming.
* At 4:45 AM EDT Sunday the stage was 5.9 feet and falling.
* Flood stage is 6 feet.
* Forecast...The river is expected to fall to 5.1 feet late this 
  morning.


&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 25, 4:03 AM EDT, 16 minutes earlier.

Area forecast discussion, Oct 25, 4:03 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
403 AM EDT Sun Oct 25 2020

.SHORT TERM /Today through Monday/...
Light to moderate rain continues to exit the state to the east,
leaving low clouds and restricted visibilities in its wake. Surface
ridge is expected to build into Georgia from the northeast today,
with the wedge of high pressure promoting some over-running light
precipitation.

At this time, have continued slight chance to chance pops with the
lingering moisture through today, particularly over the eastern half
of the forecast area. Regardless, expect the majority of the area to
see gloomy overcast condition today. Temperatures will warm to the
mid 70s to near 80 this afternoon. Morning lows will settle into the
low 60s.

31

.LONG TERM /Monday Night through Saturday/...
Unsettled, wet weather is anticipated for the middle of next week.
The forecast will depend heavily on the timing of a strong upper
level low pressure system and the track of current T.D 28.
Regardless, deep tropical moisture will stream northward from the
GOMEX brining the potential for heavy rainfall to the outlook area
during the mid to late part of next week.

The models are still diverging on the timing of an upper level low
pressure system for Wednesday into Thursday across the Gulf States.
The GFS has had poor run to run consistency with the evolution of
the upper system while the ECWMF has had some timing issues, but
decent run to run consistency with the strength of the mid level
system. The GFS now has a closed low system that moves into the
Lower Mississippi River Valley on Thursday that begins to shunt
northeast into the TN/OH River Valleys. The 12Z ECWMF tracks the mid
level low much further south.

The official NHC track for T.D. 28 has the system making landfall
across the central Gulf Coast on Wednesday. The tropical system will
likely get absorbed into a frontal system stalled across the Gulf
States later Wednesday into early Thursday. The low pressure/frontal
system will move across the Gulf States on Thursday. There are also
some timing difference with the FROPA, with the GFS being slightly
faster than the 12Z ECMWF.

The potential for heavy rainfall is increasing during the Wednesday
to Thursday time frame. Currently, the axis of heavier rainfall is
across the higher terrain of north GA with widespread 2"-3" inch
amounts. Locally higher amounts are possible.

High pressure and a drier airmass will settle over the region for
the weekend.

NListemaa

&&

.AVIATION... 06Z Update... LIFR to IFR conditions are expected
overnight as rain moves east of the TAF sites. Improvement to MVFR
expected after 15-17Z. Low VFR conditions are possible after
20-22Z before degrading again late tonight through Monday morning.
Winds will be light and variable overnight, then westerly through
the day. A shift back to the E is possible in the late afternoon.

//ATL Confidence...06Z Update...
Low to medium confidence on winds.
Medium confidence on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  61  73  60 /  40  10   5   5
Atlanta         75  62  74  61 /  20  10   5   5
Blairsville     71  57  70  56 /  40  20  10   5
Cartersville    76  62  77  60 /  20  10   5   5
Columbus        79  64  81  64 /  10   5   5   5
Gainesville     73  61  71  60 /  40  10   5   5
Macon           79  62  81  60 /  20  10   5   5
Rome            76  62  77  60 /  10  10   5   5
Peachtree City  76  62  76  61 /  20  10   5   5
Vidalia         81  66  82  64 /  30  10   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....NListemaa
AVIATION...31
Hazardous weather outlook, Oct 24, 9:17 PM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
917 PM EDT Sat Oct 24 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260130-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
917 PM EDT Sat Oct 24 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Rain and a few embedded thunderstorms will push into eastern and
northeast Georgia overnight. The main hazard will be locally
heavy rainfall that could lead to isolated flash flooding. The
threat for heavy rainfall will gradually come to an end through
early Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms are possible mainly across eastern
portions of the outlook area on Sunday. The greatest threat with
any thunderstorms that develop will be gusty winds and lightning.
While there is only a slight chance of showers and storms on
Tuesday, chances will be increasing for more widespread activity
Wednesday through early Friday as a low pressure system approaches
from the west.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 8:31 PM EDTRiver Flood WarningFFCFulton70 min
Oct 24, 9:20 PM EDTRiver Flood WarningFFCDeKalb82 min
Oct 24, 9:28 PM EDTRiver Flood WarningFFCDeKalb7 hr
Oct 24, 9:30 PM EDTRiver Flood WarningFFCForsyth, Fulton30 hr
Oct 24, 10:01 PM EDTSpecial Weather StatementFFCGwinnett, Newton, Rockdale, Walton29 min
Oct 24, 10:09 PM EDTSpecial Weather StatementFFCGreene, Madison, Oglethorpe36 min
Oct 24, 10:34 PM EDTRiver Flood WarningFFCGwinnett114 min
Oct 25, 12:08 AM EDTRiver Flood WarningFFCDeKalb, Fulton4 hr
Oct 25, 2:39 AM EDTRiver Flood WarningFFCGwinnett4 hr
Oct 25, 2:48 PM EDTRiver Flood WarningFFCDeKalb, Rockdale9 hr
Oct 25, 2:48 PM EDTRiver Flood WarningFFCNewton, Rockdale18 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.